Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Jaw pain, taking Levaxin, Thrombyl, done stress test, angioplasty, history of heart attack

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I am an Indian lady currently living in Sweden. On 4th of July I had a heart attack with a 90% blockage in the right coronary artery. I had angioplasty and one medicated stent was placed. After just one month I was again hospitalised and three more stents were placed in the same artery. The doctor said that it was missed first time. During the second intervention first a catheter was passed through my wrist. But later ther doctor said that as my artery is narrow he could not see properly. So immediately after that another angiography was done through the groin. Then more blockages were discovered. During the second procedure I felt very cold, shivering and grinning throughout. Same night I got fever, vomitting etc. Next day I was better and returned home after one more day.
Since then I had jaw pain everyday, along with pain in my throat( no problem in swallowing), ear and chest muscles and bones. Muscles are pulling from ears to the base of the throat, or the jaws straight. I have pain in the head also. If touched there is pain in the jaws, chest and whole head. The jaw pain starts with exposure to cold or heat, but not with eating or drinking. It is related to talking. Sometime I get it while sleeping. Currently I had no tooth problem. The cardiologist reffered me to a Neurologist who said that there is no brain injury. My eyesight and memory has no problem, senses are OK. I am in too much trouble for these pains. I have been told to take paracetamol 1000mg, when needed. But its effect is very temporary. Without medicine the pains may last for hours. I have stopped taking Nitro since they have said that it is not from heart.

I have some cervical spondylosis that I was managing by exercises. Now also I am doing those exercises.

At the time of heart attack, I had only one symptom, that was jaw pain that continued before the second angioplasty also. Now the jaw pain makes me panicky everyday. After that I had been to emergency two times, stress tests were also done. Cardiologists say that my heart is functioning properly, so these pains are not related to heart. They don't talk about the side effect of medicines.

Can you please tell me what could be the reason of such pains and what should I do?

Medicine List:
levaxin 100 mcg, thrombyl 75mg, metoprolol tartrate 50 mg, clopidogrel 75mg, felodipin 2.5mg.
Lipitor 10mg, started only today, earlier I took 40 mg Simvastatin since the attack,My LDL cholesterol was 78.0 mg on 03.08, now it is 58.5mg.
Multivitamins, Neurobion.

If you need any more informations please let me know.

Thanks for your atttention. XXXXXXX Bose Saxena,
Posted Wed, 25 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Shiva Kumar R 35 hours later

Thanks for posting your query.

Jaw pain could be due to many causes. The commonest ones are tooth problems, trigeminal neuralgia, angina, migraine, temporomandibular joint arthritis, claudication pain due to reduce blood supply and so on.

You have ruled out causes like angina and tooth problems. TMJ arthritis usually have problems like difficutly chewing food, opening and closing the mouth which can be ruled out based on the history provided by you.

Trigeminal neuralgia mostly causes unilateral symptoms. The pain is sharp, pin or needle like pain which increases on exposure to hot or cold and some times to touch. So I would like to know if you have any of the above symptoms. Another problem which needs consideration is the claudication pain due to reduced blood supply to the jaw muscles.

Cervical spondylosis does not cause headache or jaw pain.

Also get your ESR (Erythrocyte Sedimentation rate), RA (Rheumatoid Arthritis) factor if you have any associated pain in the limbs or joints which increases on walking.

I hope, I have answered your query.

I will be available for further follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Jaw pain, taking Levaxin, Thrombyl, done stress test, angioplasty, history of heart attack 4 hours later
Dear Dr.
Thanks for the reply. My ESR was 50 on 14.09. Earlier it was 40. I have it always on the higher side. I have no other joint pains now. I was a very good walker before the heart attack. Now I have started again and can walk for 25 minutes without any joint pain.
My pains stretch from jaws to the throat muscles or ears to the throat muscles.I get pains when exposed to heat or cold, but no pins and needles. The pain is not sharp, it develops with time. Sometimes tooth ache at the same time, but then all the tooth in the frontline (say 4), upper or lower or both. Reading a book may trigger the pain. I have been a yoga practitioner for he last 35 years. Cardiologist has told me to do that, but now doing anything is painful from neck to head.
I am really in trouble. Until I get rid of this pain, it will always haunt me as a sign of another heart attack. I am afraid that a delay in understanding will kill me.
Anyway, please let me know your diagnosis.
Regards, XXXXXXX Bose Saxena
Answered by Dr. Shiva Kumar R 2 hours later
Thanks for providing me the details.

After going through all the details provided by you i feel that the pain is not due to any major neurological disorder. I feel some part of it is contributd by cervical spondylosis and most because of your anxiety and your anticipation of suffering from a major medical disorder. The disorder may not cause death but the anxiety can really take a toll and affect your general health and well being

So i advise you to continue doing yoga to reduce stress and anxiety. If your pain persists then consult a Neuro specialist and get started on a small dose of antidepressant and anxiolytic for a short period of time. This will benefit you a lot. Stop thinking of a serious illness in you and you will be able to do better.

Wish you good Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor